Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 360, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2020, 3:59 PM CDT for Clarke County, Jasper County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 3:59 PM CDT (20:59 UTC)
- Expired
- Jul 15, 2020, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WUUS54 KJAN 152059
SVRJAN
MSC023-061-152145-
/O.NEW.KJAN.SV.W.0360.200715T2059Z-200715T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
359 PM CDT Wed Jul 15 2020
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Eastern Jasper County in east central Mississippi...
Western Clarke County in east central Mississippi...
* Until 445 PM CDT.
* At 358 PM CDT, a severe thunderstorm was located near Barnett, or
10 miles west of Quitman, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Barnett around 410 PM CDT.
Stafford Springs around 430 PM CDT.
Heidelberg and Paulding around 445 PM CDT.
Other locations impacted by this severe thunderstorm include Pachuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3183 8886 3181 8916 3206 8912 3217 8898
3220 8886 3210 8874
TIME...MOT...LOC 2058Z 069DEG 9KT 3203 8889
HAIL...1.00IN
WIND...60MPH
$$
JM2 follow-up statements
687
WWUS54 KJAN 152128
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
428 PM CDT Wed Jul 15 2020
MSC023-152138-
/O.CAN.KJAN.SV.W.0360.000000T0000Z-200715T2145Z/
Clarke MS-
428 PM CDT Wed Jul 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLARKE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3181 8916 3206 8912 3217 8898 3219 8892
3183 8891
TIME...MOT...LOC 2128Z 069DEG 9KT 3200 8897
$$
MSC061-152145-
/O.CON.KJAN.SV.W.0360.000000T0000Z-200715T2145Z/
Jasper MS-
428 PM CDT Wed Jul 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EASTERN JASPER COUNTY...
At 428 PM CDT, a severe thunderstorm was located near Barnett, or 15
miles west of Quitman, moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Paulding around 445 PM CDT.
Heidelberg around 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3181 8916 3206 8912 3217 8898 3219 8892
3183 8891
TIME...MOT...LOC 2128Z 069DEG 9KT 3200 8897
HAIL...1.00IN
WIND...60MPH
$$
JM832
WWUS54 KJAN 152136
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
436 PM CDT Wed Jul 15 2020
MSC061-152145-
/O.EXP.KJAN.SV.W.0360.000000T0000Z-200715T2145Z/
Jasper MS-
436 PM CDT Wed Jul 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER COUNTY WILL
EXPIRE AT 445 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3181 8916 3206 8912 3217 8898 3219 8892
3183 8891
TIME...MOT...LOC 2135Z 069DEG 9KT 3200 8898
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:59 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 15, 3:59 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
359 PM CDT Wed Jul 15 2020
.DISCUSSION...
Through Thursday...
Hot and humid conditions have occurred today. Most locations have
reached the lower 90s today but with dewpoints in the 70s, heat
indices have exceeded 100 degrees. Some locations across the east
have reached 110 degree heat indices before storms have moved in
this afternoon. Some convection has developed across east and
southeast Mississippi this afternoon and a few storms have reached
strong to severe status with damaging winds being the primary
concern. These storms will continue until loss of daytime heating
and then diminish. A Heat Advisory remains in effect until 7pm this
evening. Tomorrow will be another day of hot and humid conditions as
temperatures return to the 90s with broad ridging aloft. With ample
moisture in place, heat indices will once again reach into the 100-
105 range for the southeast but 105-110 degrees will be possible
across much of the area. Because of this, yet another Heat Advisory
has been issued for 11am-7pm tomorrow. Additional showers and storms
are likely tomorrow, especially in the east and southeast once
again. /28/
Thursday night through Wednesday...
Hot weather conditions have ruled over much of the ArkLaMiss for the
past week and unfortunately it will continue the rest of this week
and early next week. Currently, there is a ridge of high pressure
over much of the eastern half of the CONUS but by early Friday
morning, it will continue its easterly transition with the high
pressure still remaining in control for the next few days which will
result in hot/humid temperature values. High temperatures Thursday-
Sunday will be in the mid 90s and combined with humidity, heat
indices will be near or slightly above 105 for areas especially in
the west and central parts of our CWA. For now will keep current HWO
status for those days pending overnight guidance. Whether the feel
like temperature is 100 or 110, we suggest using caution when doing
any outdoor activities and recommend to stay hydrated as much as
possible.
Although heat will be the main concern, there will be days out the
forecast period where we will see some rain. A couple of shortwaves
will move across the area next week which will result in us having
typical afternoon showers/storms at least through Wednesday. There
is a chance for some showers this weekend and if that plays out,
temperatures might not reach to anticipated peak values, but
confidence right now for that is not high./JNE/
&&
.AVIATION...
18Z TAF discussion:
VFR conditions are occurring this afternoon but storms are
developing across the eastern part of the forecast area. These may
bring brief lowered ceilings or vis conditions to TAF sites,
mainly KGTR/KMEI/KPIB/KHBG. Winds will generally be light out of
the south to southwest. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 94 75 95 / 4 44 2 20
Meridian 73 94 74 95 / 5 44 3 23
Vicksburg 77 94 76 95 / 4 29 1 15
Hattiesburg 73 93 73 94 / 19 67 2 23
Natchez 75 94 75 93 / 4 43 1 21
Greenville 77 94 75 94 / 6 18 3 15
Greenwood 76 95 75 96 / 4 26 2 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 11 AM to 7 PM CDT Thursday for MSZ018-019-
025>057-059>065.
LA...Heat Advisory from 11 AM to 7 PM CDT Thursday for LAZ007>009-015-
016-023>026.
AR...Heat Advisory from 11 AM to 7 PM CDT Thursday for ARZ074-075.
&&
JNE/28Hazardous weather outlook, Jul 15, 3:02 PM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 302 PM CDT Wed Jul 15 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>057-059>065- 162015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington- 302 PM CDT Wed Jul 15 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Elevated TIMING...Thursday Increased heat stress conditions, with peak heat index values ranging from 105 to 110 degrees, is expected across the area Thursday. Fatigue and heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/4.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday |Dangerous heat stress conditions, with maximum heat index values ranging from near 105 up to 110 degrees, is possible across portions of the outlook area Friday. Limited heat stress conditions with maximum heat index values near 105 degrees will be possible on Saturday, especially in the Delta region. (https://www.weather.gov/images/jan/graphicast/4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ058-066-072>074-162015- Clarke-Jones-Marion-Lamar-Forrest- 302 PM CDT Wed Jul 15 2020 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Limited TIMING...Thursday Caution is advised for possible dangerous heat Thursday, as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/4.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday Limited heat stress conditions with maximum heat index values near 105 degrees will be possible on Friday and Saturday. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 28 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 15, 1:18 PM CDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service Jackson MS 118 PM CDT Wed Jul 15 2020 MSZ066-151845- Jones MS- 118 PM CDT Wed Jul 15 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JONES COUNTY UNTIL 145 PM CDT... At 117 PM CDT, Meteorologists were tracking a strong thunderstorm near Laurel, moving south at 10 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Tuckers Crossing around 140 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3158 8918 3174 8915 3174 8894 3158 8894 TIME...MOT...LOC 1817Z 002DEG 10KT 3169 8908 TW
Special weather statement, Jul 15, 2:55 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
255 PM CDT Wed Jul 15 2020
MSZ057-058-066-152030-
Jones MS-Jasper MS-Clarke MS-
255 PM CDT Wed Jul 15 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JASPER...
SOUTHWESTERN CLARKE AND NORTHEASTERN JONES COUNTIES UNTIL 330 PM
CDT...
At 254 PM CDT, Meteorologists were tracking a strong thunderstorm
near Heidelberg, or 14 miles northeast of Laurel, moving southwest at
10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sandersville and Mill Creek around 330 PM CDT.
Other locations impacted by this storm include Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3185 8864 3183 8876 3183 8894 3163 8894
3157 8903 3174 8928 3209 8878 3190 8857
TIME...MOT...LOC 1954Z 048DEG 7KT 3183 8895
JMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:18 PM CDT | Special Weather Statement | JAN | Jones | 27 min |
| Jul 15, 2:55 PM CDT | Special Weather Statement | JAN | Jasper | 35 min |
| Jul 15, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 24 min |
| Jul 15, 3:56 PM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 2 hr |
| Jul 15, 4:38 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
| Jul 15, 4:42 PM CDT | Special Weather Statement | JAN | Lauderdale | 33 min |
| Jul 15, 4:55 PM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| Jul 15, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 48 min |
| Jul 15, 5:16 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 80 min |
| Jul 15, 5:30 PM CDT | Special Weather Statement | JAN | Neshoba, Newton | 30 min |
| Jul 15, 5:31 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Jul 15, 6:16 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 29 min |
| Jul 15, 6:23 PM CDT | Special Weather Statement | JAN | Attala | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.